Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What are the side effects of taking MTP kit?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, doctor I am 22 year old ,50 kg weight ,and passed my period 5 days back and want to use unwanted mtp kit of mankind,please tell me is that any side effect .I had already taken this kit two month back and next month i have my regular period but last month i had sex with my husband and now my result is coming positive so again I want to take mtp kit for abortion please tell what is the side effect of that and how I have to take tablet from the kit.
Posted Tue, 4 Dec 2012 in Abortion and Stillbirth
Answered by Dr. Das Arindam 52 minutes later
Thank you for posting a query.

Firstly, the MTP kit contains misoprostol and mifepristone. Among these Mifepristone is the causative agent for abortion. This is an anti-progesterone agent.

It has many side effects. Of which most common side effects are nausea, vomiting and other gastrointestinal disturbances. Other most devastating side effect is uncontrolled bleeding. So, when you are taking this medication you have to be conscious about the bleeding. Normal bleeding in abortion is near about 7 days. But, bleeding occurring for more than 7 days time period is abnormal. In this time period, if there is heavy bleeding for more than 2 -3 hrs. you have to rush to gynecological ER of any hospital. In both the conditions, manual dilation and curettage is the treatment of choice.

Another important side effect is incomplete abortion. To rule out this possibility, you have to do an ultrasound scan after stoppage of bleeding.

To avoid these unwanted situations, I think you should use barrier contraceptives like condoms / oral contraceptive pills depending upon your other physical parameters.

Keeping these side effects in mind, you can take the kit. But before taking, calculate the days from your date of last menstrual period. You can take it between 49 days of pregnancy. A baseline pregnancy test and ultrasound scan should be done before taking medication.

Here, first you have to take the mifepristone tablet. After 1-3 days you can take the misoprostol intravaginally. If bleeding does not start within 4 to 5 hours, misoprostol should be again administered.

In my opinion, before taking the kit, you should consult a gynecologist for a thorough clinical examination, ordering the abovementioned investigations and for future management if required, in case of side effects.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: What are the side effects of taking MTP kit? 26 minutes later
What is the mean of intravaginally can we give him orally.So can I give first mifepristone tablet and after 1-3 days I will give two tablet of misoprostol orally and if bleeding does not start 4 to 5 hours then again I have to give two misoprostal tablet.So after normal abortion which iron tablet I have to give him please prescribe ,is their side effect is for long time.
Answered by Dr. Das Arindam 12 minutes later
Thank you for writing back.

At first you have to take the mifepristone orally. After 1 - 3 days, you have to take the 4 misoprostol at a time intravaginally. If bleeding does not start within 4 to 5 hrs , you can take 2 more misoprostol (bought separately), again intravaginally.

You can take any medicine containing iron and folic acid. I can not name here any particular drug.

As such, the side effects of MTP kit are not for long time. But you can have irregular menstrual cycle for 2 to 3 months.

Above answer was peer-reviewed by
Follow-up: What are the side effects of taking MTP kit? 19 minutes later
Please tell me the meaning of intravaginally.
Answered by Dr. Das Arindam 8 minutes later
Thank you for writing back.

Intravaginally means you have to put the tablets inside vagina as high as you can, in lying down position. Do not stand up from lying down position immediately. Take complete bed rest. If you are not confident enough to do this by yourself, consult with a gynecologist as I told previously.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor